Paradana Paracetamol Caplets

PARADANA

PARACETAMOL 500 mg B.P. CAPLETS

Paracetamol is a long – established non – prescription ANTIPYRETIC ANALGESIC Drug.

 

COMPOSITION

Each caplet contains:

Paracetamol B.P. 500 mg

 

CATEGORY

Analgesic and Antipyretic.

 

INDICATIONS

Relief from aches, pains and feverish condition.

 

CONTRAINDICATION

Known Sensitivity to Paracetamol.

 

CLINICAL PHARMACOLOGY

In therapeutic doses Paracetamol has antipyretic and mild analgesic action comparable to those of Aspirin. It has no other important pharmacological effect and does not adversely affect platelet function and haemostasis.

 

ADVERSE EFFECT

Acute over dosage because of its ready availability. Paracetamol is often taken in overdosage. The major complication is acute hepatic necrosis, although without treatment fewer than 10% of unselected patients are at risk of severe liver damage (Plasma amino transferase >1000/1-1 ) About 1% develop fulminapht hepatic failure which is usually fatal. Renal failure from acute tubular necrosis is a further uncommon complication which may develop in the absence of hepatic failure.

 

HIGH RISK GROUP

No special precautions are necessary in the very young or the elderly. Concurrent disease although some consider the use of Paracetamol inadvisable in patients with liver disease there is no evidence that it is harmful when taken in recommended doses. Paracetamol does not cause or aggravate chronic active hepatitis and there was no detonation in liver function in patients with chronic liver disease given 4 g of Paracetamol daily for 13 days. Paracetamol is likely to be much safer than Aspirin in patients with cirrhosis and portal hypertension.

 

DOSAGE AND ADMINISTRATION

Dose

Paracetamol 0.5 to 1g, up to 4g daily in divided dose. Relief of mild to moderate pain. Paracetamol is probably the most widely used general purpose mild analgesic and it is indicated for the relief of mild to moderate pain of diverse aetiology. In equivalent dosage Paracetamol is as effective as Aspirin for most painful conditions, but is generally less effective when pain is associated with acute inflammation. The maximum analgesic effect occurs within 30 minutes to 2 hour after administration of a dose of 0.5 to 1.0 g in adults, and some degree of pain relief persist for 4 to 6 hours. The maximum recommended adults dose is 0.5 to 1.0 g every 4 to 6 hours up to a maximum of 4g in 24 hours. As with antipyresis, the mode of analgesic action is thought to be inhibition of prostaglandin synthesis.

 

Manufactured by

DANA PHARMACEUTICALS LIMITED

Shiroro Dam Road,

Maitumbi, Minna,

Niger State, Nigeria.

Advertisements